Width invariant approximation of fuzzy numbers

Document Type: Research Paper

Authors

Department of Mathematics, Institute for Advanced Studies in Basic Sciences, Zanjan, Iran

Abstract

In this paper, we consider the width invariant trapezoidal and triangular
approximations of fuzzy numbers. The presented methods avoid the effortful computation of Karush-Kuhn-Tucker Theorem. Some properties of the new approximation methods are presented and the applicability of the methods is illustrated by examples. In addition, we show that the proposed approximations of fuzzy numbers preserve the expected value too.

Keywords


[1] S. Abbasbandy and M. Amirfakhrian, The nearest approximation of a fuzzy quantity in
parametric form, Applied Mathematics and Computation, 172 (2006), 624–632.
[2] S. Abbasbandy and M. Amirfakhrian, The nearest trapezoidal form of a generalized left right
fuzzy number, International Journal of Approximate Reasoning, 43 (2006), 166–178.
[3] S. Abbasbandy and B. Asady, The nearest trapezoidal fuzzy number to a fuzzy quantity,
Applied Mathematics and Computation, 156 (2004), 381–386.
[4] S. Abbasbandy and T. Hajjari, Weighted trapezoidal approximation-preserving core of a fuzzy
number, Computers and Mathematics with Applications, 59 (2010),3066–3077.
[5] T. Allahviranloo and M. Adabitabar Firozja, Note on "Trapezoidal approximation of fuzzy
numbers", Fuzzy Sets and Systems, 158 (2007), 755–756.
[6] A. I. Ban, Approximation of fuzzy numbers by trapezoidal fuzzy numbers preserving the
expected interval, Fuzzy Sets and Systems, 159 (2008), 1327-1344.
[7] A. I. Ban, Trapezoidal and triangular approximations of fuzzy numbers-inadvertences and
corrections, Fuzzy Sets and Systems, 160 (2009), 3048-3058.
[8] A. I. Ban, A. Brandas, L. Coroianu, C. Negrutiu and O. Nica, Approximations of fuzzy
numbers by trapezoidal fuzzy numbers preserving the ambiguity and value, Computers and
Mathematics with Applications, 61 (2011), 1379-1401.
[9] A. I. Ban and L. Coroianu, Translation invariance and scale invariance of approximations of
fuzzy numbers, in: 7th Conference of the European Society for Fuzzy Logic and Technology,
Aix-Les-Bains, 18-22 July 2011.
[10] A. I. Ban and L. Coroianu, Nearest interval, triangular and trapezoidal approximation of
a fuzzy number preserving ambiguity, International Journal of Approximate Reasoning, 53
(2012), 805–836.
[11] A.I. Ban, L. Coroianu, Existence, uniqueness and continuity of trapezoidal approximations
of fuzzy numbers under a general condition, Fuzzy Sets and Systems, 257(2014), 3-22.
[12] A. Brandas, Approximation of fuzzy numbers by trapezoidal fuzzy numbers preserving the
core, the ambiguity and the value, Advanced Studies in Contemporary Mathematics, 21
(2011), 247259.
[13] S. Bodjanova, Median value and median interval of a fuzzy number, Information Sciences,
172 (2005), 73-89.
[14] S. Chanas, On the interval approximation of a fuzzy number, Fuzzy Sets and Systems, 122
(2001), 353-356.
[15] L. Coroianu, M. Gagolewski and P. Grzegorzewski, Nearset piecewise linear approximation
of fuzzy numbers, Fuzzy Sets and Systems, 233 (2013), 26-51.
[16] P. Diamond and P. Kloeden, Metric spaces of fuzzy sets, theory and applications, World
Scientific, Singapore, 1994.
[17] D. Dubois and H. Prade, Operations on fuzzy numbers, Int. J. Syst. Sci., 30 (1978), 613-626.
[18] D. Dubois, H. Prade, The mean value of a fuzzy number, Fuzzy Sets and Systems, 24 (1987),
279-300.
[19] P. Grzegorzewski, Metrics and orders in space of fuzzy numbers, Fuzzy Sets and Systems, 97
(1998), 83-94.
[20] P. Grzegorzewski, Nearest interval approximation of a fuzzy number, Fuzzy Sets and Systems,
130 (2002), 321-330.
[21] P. Grzegorzewski, E. Mr´owka, Trapezoidal approximations of fuzzy numbers, Fuzzy Sets and
Systems, 153 (2005), 115-135.
[22] P. Grzegorzewski, E. Mr´owka, Trapezoidal approximations of fuzzy numbers-revisited, Fuzzy
Sets and Systems, 158 (2007), 757-768.
[23] S. Heilpern, The expected value of a fuzzy number, Fuzzy Sets and Systems, 47 (1992) 81-86.
[24] W. Rudin, Real and Complex Analysis, McGraw-Hill, New York, 1986.
[25] C. T. Yeh, A note on trapezoidal approximation of fuzzy numbers, Fuzzy Sets and Systems,
158 (2007), 747-754.

[26] C. T. Yeh, On improving trapezoidal and triangular approximations of fuzzy numbers, International
Journal of Approximate Reasoning, 48 (2008), 297-313.
[27] C. T. Yeh, Trapezoidal and triangular approximations preserving the expected interval, Fuzzy
Sets and Systems, 159 (2008), 1345–1353.
[28] C. T. Yeh, Weighted trapezoidal and triangular approximations of fuzzy numbers, Fuzzy Sets
and Systems, 160 (2009), 3059–3079.
[29] C. T. Yeh, Weighted semi-trapezoidal approximations of fuzzy numbers, Fuzzy Sets and Systems,
165 (2011), 61-80.
[30] C. T. Yeh, H. M. Chu, Approximations by LR-type fuzzy numbers, Fuzzy Sets and Systems,
257 (2014) 23-40.
[31] W. Zeng, H. Li, Weighted triangular approximation of fuzzy numbers, International Journal
of Approximate Reasoning, 46 (2007), 137–150.